Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 29, 2014, 2:50 PM MST. It took effect at Dec 30, 2014, 6:00 AM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2014, 2:50 PM MST (21:50 UTC)
- In effect from
- Dec 30, 2014, 6:00 AM MST
- Expired
- Dec 31, 2014, 4:51 AM MST
- In force
- 23 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS75 KABQ 292150 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MST MON DEC 29 2014 ...VERY WINDY CONDITIONS TO DEVELOP WITHIN THE ALBUQUERQUE METRO AREA... .AN ARCTIC COLD FRONT WILL MOVE WESTWARD THROUGH GAPS AND CANYONS OF THE SANDIA AND MANZANO MOUNTAINS LATE TONIGHT. THIS FRONT WILL USHER IN FRIGID TEMPERATURES AND BITTERLY COLD WIND CHILLS THROUGH WEDNESDAY. EASTERLY WINDS WILL INCREASE TUESDAY MORNING AND PEAK THROUGH TUESDAY AFTERNOON AND EVENING BEFORE SLOWLY TAPERING OFF BY EARLY WEDNESDAY MORNING. NMZ519-300700- /O.NEW.KABQ.WI.Y.0048.141230T1300Z-141231T1300Z/ ALBUQUERQUE METRO AREA- 250 PM MST MON DEC 29 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MST WEDNESDAY. * LOCATION...FROM PLACITAS SOUTHWARD ALONG THE EAST SIDE OF THE ALBUQUERQUE METRO AREA TO ISLETA PUEBLO...LOS LUNAS...THE RIO COMMUNITIES...AND ABO PASS. * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...INCREASING LATE TONIGHT AND PEAKING TUESDAY AFTERNOON AND EVENING BEFORE TAPERING OFF EARLY WEDNESDAY MORNING. * VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF INTERSTATE 25 AND HIGHWAY 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. THE STRONGEST WINDS WILL IMPACT AREAS BELOW BEAR CANYON...TIJERAS CANYON...HELLS CANYON...COMANCHE CANYON...AND ABO CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
5 follow-up statements
078 WWUS75 KABQ 300556 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1056 PM MST MON DEC 29 2014 ...VERY WINDY CONDITIONS TO DEVELOP WITHIN THE ALBUQUERQUE METRO AREA EARLY TUESDAY... .AN ARCTIC FRONT WILL SURGE WESTWARD THROUGH GAPS AND CANYONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SANDIA AND MANZANO MOUNTAINS LATE TONIGHT. COLDER AIR ASSOCIATED WITH THE FRONT COMBINED WITH THE GUSTY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS THROUGH WEDNESDAY BEFORE THE WINDS TAPER OFF. NMZ519-301300- /O.CON.KABQ.WI.Y.0048.141230T1300Z-141231T1300Z/ ALBUQUERQUE METRO AREA- 1056 PM MST MON DEC 29 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 AM MST WEDNESDAY... * LOCATION...LOCATIONS ALONG AND EAST OF INTERSTATE 25 FROM THE PLACITAS AREA...ALONG THE ALBUQUERQUE EASTERN FOOTHILLS...ISLETA PUEBLO...LOS LUNAS...RIO COMMUNITIES...AND SOUTHWARD TOWARDS BERNARDO...WILL SEE THE STRONGEST WINDS. * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT AND EARLY TUESDAY MORNING. THE GUSTY WINDS MAY TAPER OFF A BIT TUESDAY AFTERNOON BUT WILL STRENGTHEN AGAIN TUESDAY EVENING BEFORE TAPERING OFF WEDNESDAY MORNING. * VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE ROAD 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME OF THE STRONGEST WINDS WILL IMPACT AREAS ALONG THE EASTERN FOOTHILLS INCLUDING BEAR...EMBUDO...AND TIJERAS CANYONS...AS WELL AS HELLS AND COMANCHE CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
920 WWUS75 KABQ 301157 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 457 AM MST TUE DEC 30 2014 ...VERY WINDY CONDITIONS TO DEVELOP WITHIN THE ALBUQUERQUE METRO AREA TODAY... .AN ARCTIC FRONT WILL CONTINUE TO SURGE WESTWARD THROUGH GAPS AND CANYONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SANDIA AND MANZANO MOUNTAINS. COLDER AIR ASSOCIATED WITH THE FRONT COMBINED WITH THE GUSTY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS THROUGH WEDNESDAY BEFORE THE WINDS TAPER OFF. NMZ519-302300- /O.CON.KABQ.WI.Y.0048.141230T1300Z-141231T1300Z/ ALBUQUERQUE METRO AREA- 457 AM MST TUE DEC 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... * LOCATION...LOCATIONS ALONG AND EAST OF INTERSTATE 25 FROM THE PLACITAS AREA...ALONG THE ALBUQUERQUE EASTERN FOOTHILLS... ISLETA PUEBLO...LOS LUNAS...RIO COMMUNITIES...AND SOUTHWARD TOWARDS BERNARDO...WILL SEE THE STRONGEST WINDS. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE THIS MORNING. THE GUSTY WINDS MAY TAPER OFF A BIT BY AFTERNOON BUT WILL STRENGTHEN AGAIN THIS EVENING BEFORE TAPERING OFF WEDNESDAY MORNING. * VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE ROAD 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME OF THE STRONGEST WINDS WILL IMPACT AREAS ALONG THE EASTERN FOOTHILLS INCLUDING BEAR...EMBUDO...AND TIJERAS CANYONS...AS WELL AS HELLS AND COMANCHE CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
382 WWUS75 KABQ 302252 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MST TUE DEC 30 2014 ...VERY WINDY CONDITIONS TO CONTINUE WITHIN THE ALBUQUERQUE METRO AREA THROUGH TONIGHT... .AN ARCTIC AIRMASS WILL CONTINUE TO SURGE WEST THROUGH GAPS AND CANYONS OF THE CENTRAL MOUNTAIN CHAIN...INCLUDING THE SANDIA AND MANZANO MOUNTAINS. COLDER AIR ASSOCIATED WITH THE FRONT COMBINED WITH THE GUSTY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS THROUGH WEDNESDAY BEFORE THE WINDS TAPER OFF. NMZ519-310700- /O.CON.KABQ.WI.Y.0048.000000T0000Z-141231T1300Z/ ALBUQUERQUE METRO AREA- 352 PM MST TUE DEC 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... * LOCATION...LOCATIONS ALONG AND EAST OF INTERSTATE 25 FROM THE PLACITAS AREA...ALONG THE ALBUQUERQUE EASTERN FOOTHILLS... ISLETA PUEBLO...LOS LUNAS...RIO COMMUNITIES...AND SOUTHWARD TOWARDS BERNARDO...WILL SEE THE STRONGEST WINDS. * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL PEAK THROUGH THIS EVENING BEFORE TAPERING OFF WEDNESDAY MORNING. * VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE ROAD 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME OF THE STRONGEST WINDS WILL IMPACT AREAS ALONG THE EASTERN FOOTHILLS INCLUDING BEAR...EMBUDO...AND TIJERAS CANYONS...AS WELL AS HELLS AND COMANCHE CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
390 WWUS75 KABQ 310440 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 940 PM MST TUE DEC 30 2014 ...STRONG AND GUSTY WINDS TO PERSIST OVER PORTIONS OF THE ALBUQUERQUE METRO AREA FOR THE REST OF TONIGHT... .GUSTY EAST WINDS ASSOCIATED WITH AN ARCTIC AIR MASS ENTRENCHED ACROSS EASTERN NEW MEXICO WILL CONTINUE TO BLOW THROUGH CANYONS OF THE SANDIA AND MANZANO MOUNTAINS AND INTO RIO GRANDE VALLEY TONIGHT. WIND CHILL TEMPERATURES WILL RANGE FROM AROUND 10 DEGREES BELOW ZERO TO AROUND 5 DEGREES BEFORE THE GUSTY WINDS TAPER OFF EARLY WEDNESDAY MORNING. NMZ519-311300- /O.CON.KABQ.WI.Y.0048.000000T0000Z-141231T1300Z/ ALBUQUERQUE METRO AREA- 940 PM MST TUE DEC 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY... * LOCATION...THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF INTERSTATE 25...FROM THE PLACITAS AREA ALONG THE EASTERN FOOTHILLS OF ALBUQUERQUE AND ISLETA PUEBLO...RIO COMMUNITIES AND TOWARDS BERNARDO. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL PEAK THROUGH THIS EVENING BEFORE TAPERING OFF AROUND SUNRISE WEDNESDAY MORNING. * VISIBILITY...NO SIGNIFICANT REDUCTIONS IN VISIBILITY ARE EXPECTED. * LOCAL IMPACTS...STRONG CROSSWINDS ARE LIKELY ON PORTIONS OF INTERSTATE 25 THROUGH THE ALBUQUERQUE METRO AND ALONG STATE ROAD 47. STRONG WINDS WILL CAUSE LIGHT WEIGHT AND LOOSE OBJECTS TO BLOW AROUND...INCLUDING CHRISTMAS DECORATIONS. SOME OF THE STRONGEST GUSTS WILL BE OBSERVED AT THE MOUTHS OF TIJERAS AND EMBUDO CANYONS AS WELL AS HELLS AND COMANCHE CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
827 WWUS75 KABQ 311151 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MST WED DEC 31 2014 NMZ519-311300- /O.CAN.KABQ.WI.Y.0048.000000T0000Z-141231T1300Z/ ALBUQUERQUE METRO AREA- 451 AM MST WED DEC 31 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE REDUCED OVER THE PAST FEW HOURS DOWNWIND OF TIJERAS AND BEAR CANYONS IN THE ALBUQUERQUE METRO AREA. SOME BRIEF INCREASES IN SPEED WILL BE POSSIBLE LATER THIS MORNING AFTER SUNRISE...HOWEVER THE OVERALL TREND WILL BE FOR WINDS TO REMAIN BELOW HAZARDOUS SPEEDS THIS MORNING. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 29, 11:53 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 29, 11:53 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1153 AM MST MON DEC 29 2014 .UPDATE... UPDATED MAINLY TO ISSUE A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ACROSS NORTHEAST AND EAST CENTRAL AREAS THIS EVENING THROUGH TUESDAY NIGHT. MODELS ARE FOCUSING THE BETTER SNOW ACCUMULATIONS ACROSS LOWER ELEVATION ZONES OF THE NORTHEAST...PROBABLY DUE TO THE SHALLOW NATURE OF THE COLD AIRMASS BEHIND THE BACK DOOR FRONT. ALSO ADDED FREEZING PRECIPITATION AND SOME SLEET TO SOUTHEAST AND FAR EAST CENTRAL AREAS WEDNESDAY THROUGH THURSDAY MORNING. && .PREV DISCUSSION...1057 AM MST MON DEC 29 2014... .AVIATION... 18Z TAF CYCLE A HIGH IMPACT WEATHER PERIOD IS ON THE WAY BEGINNING IN THE NEXT 24 HOURS FOR MANY AREAS OF NORTHERN AND CENTRAL NM. VFR CONDITIONS WILL HOWEVER PREVAIL THRU THE REMAINDER OF TODAY. AN ARCTIC COLD FRONT CURRENTLY OOZING SOUTHWARD OVER EASTERN COLORADO WILL ENTER THE NORTHEAST AFT 00Z THEN SLIDE SOUTH THRU 09Z. CIGS WILL LOWER TO IFR WITH HIGH CONFIDENCE AT KLVS AND KTCC BY 04Z. DETERIORATING CONDITIONS BELOW AIRPORT MINS WITH SNOW ARE LIKELY AT KLVS AROUND SUNRISE TUESDAY. KROW WILL GET INTO THE ACTION AS WELL BUT JUST A FEW HOURS LATER. GAP WINDS WILL BE THE CONCERN FOR THE RIO GRANDE VALLEY...PARTICULARLY AROUND KABQ WHERE GUSTS OF 35KTS WILL EXCEED AIRPORT WEATHER WARNING CRITERIA BTWN 7AM AND 9AM. PLACED MVFR CIGS LATE IN THE PERIOD FOR CENTRAL AREAS HOWEVER CONFIDENCE ONLY MODERATE AT THIS TIME. THE REMAINDER OF TUESDAY WILL BE SOCKED IN WITH IFR TO VLIFR CONDITIONS WITH -SN/FG OVER THE EASTERN PLAINS. GUYER && .PREV DISCUSSION...400 AM MST MON DEC 29 2014... .SYNOPSIS... AN ARCTIC COLD FRONT WILL MAKE ITS WAY INTO NORTHEAST NEW MEXICO LATE THIS AFTERNOON. THE FRONT WILL PUSH RAPIDLY SOUTH AND SOUTHWEST OVERNIGHT. SUBFREEZING TEMPERATURES ARE EXPECTED FOR MANY AREAS EAST OF THE CENTRAL MOUNTAINS THROUGH MUCH OF THE UPCOMING WEEK. STRONG EAST CANYON WINDS WILL DEVELOP INTO THE RIO GRANDE VALLEY LATE TONIGHT...CONTINUING THROUGH WEDNESDAY. EASTERLY UPSLOPE FLOW WILL RESULT IN WIDESPREAD LIGHT SNOW ACCUMULATIONS OVER MUCH OF EASTERN NEW MEXICO LATE TONIGHT THROUGH WEDNESDAY. MEANWHILE...A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE IN FROM THE WEST AND WITH COLD AIR ALREADY IN PLACE...WIDESPREAD SIGNIFICANT SNOWFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY. && .DISCUSSION... OMEGA BLOCK CENTERED ALONG THE WRN NORTH AMERICAN COASTLINE THIS MORNING. A DEEP UPPER LEVEL TROUGH ON THE EAST SIDE OF THE BLOCK OVER THE PACNW STARTING TO BECOME MORE DEFINITIVE ON SATELLITE IMAGERY. ASSOCIATED ARCTIC BACKDOOR COLD FRONT APPROACHING THE NERN COLORADO AT 10Z. MODELS IN VERY GOOD AGREEMENT BRINGING THIS FRONT SWD TO THE NM/CO LINE BY ABOUT SUNSET TODAY. THE FRONT WILL PLOW SOUTH AND SOUTHWESTWARD THROUGH NE AND EAST-CENTRAL NM OVERNIGHT. STRONG EAST CANYON WINDS WILL DEVELOP AFTER ABOUT MIDNIGHT INTO THE MIDDLE RIO GRANDE VALLEY AND CONTINUE THROUGH THE WEDNESDAY OR WEDNESDAY NIGHT. SHALLOW ELY UPSLOPE FLOW WILL RESULT IN WIDESPREAD LOW STRATUS AND LIGHT SNOW FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EWD. POTENTIAL FOR FREEZING DRIZZLE ENTERS THE PICTURE OVER THE SERN PLAINS TUESDAY WHERE IN-CLOUD ICE IS LACKING. MODELS HOLD OFF ON VAST MAJORITY OF LIGHT SNOW UNTIL AFTER 00Z TUESDAY AND HELD OFF ON ANY WINTER HIGHLIGHTS AS A RESULT. LIGHT SNOW THAT FALLS OVERNIGHT WILL LIKELY RESULT IN SOME TRAVEL IMPACTS OVER FAR NE NM AS THE BITTERLY COLD AIRMASS ACCOMPANYING THE SNOW WILL PREVENT MELTING. GFS AND NAM AGREE THAT GREATEST POTENTIAL FOR ELY UPSLOPE LIGHT SNOW WILL BE ON TUESDAY AND TUESDAY NIGHT. MODELS ARE IN VERY GOOD AGREEMENT WITH THE PLACEMENT AND TIMING OF THE UPPER LEVEL CLOSED LOW THAT IS EXPECTED TO DROP SOUTHWARD THROUGH THE WRN GREAT BASIN TUESDAY AND TUESDAY NIGHT. THIS LOW IS PROGGED TO BOTTOM OUT OVER SERN CALIFORNIA WEDNESDAY MORNING BEFORE SWINGING EWD TOWARD NM LATE-DAY WEDNESDAY AND WEDNESDAY NIGHT/NEW YEAR'S EVE. MODELS REMAIN IN GOOD AGREEMENT THAT THE MAIN FRONTAL SNOW BAND WILL PUSH THROUGH WRN NM LATE NEW YEAR'S EVE NIGHT AND NEW YEAR'S MORNING. WHAT THE UPPER LOW LACKS IN MID- LEVEL MOISTURE WILL LIKELY BE MADE UP IN THE FORM OF MID-LEVEL ISENTROPIC UPGLIDE FROM THE SOUTHWEST FLOW ALOFT BEING FORCED UP AND OVER THE COLD AND DENSE LOW-LEVEL AIR IN PLACE. WRAP AROUND SNOW A GOOD BET THURSDAY NIGHT AND FRIDAY AS THE LOW...NOW CENTERED SOMEWHERE OVER SWRN NM...IS SLOW TO MOVE EWD. SIGNIFICANT SNOWFALL POTENTIAL CONTINUES WITH THIS SYSTEM BUT SLIGHT CHANGES IN THE TRACK WILL MAKE MAJOR SENSIBLE WEATHER IMPACTS. NAM ALSO HINTING AT A SUB-TROPICAL MOISTURE TAP THAT COULD MAKE A MAJOR DIFFERENCE IN SNOW AMOUNTS. WILL HAVE TO LET FUTURE MODELS RUNS ATTEMPT TO SORT OUT THESE IMPORTANT DETAILS. GFS AND ECMWF IN GOOD AGREEMENT THAT A DRY NORTHWEST FLOW ALOFT WILL DEVELOP IN THE WAKE OF THE CLOSED LOW SATURDAY INTO EARLY NEXT WEEK. 33 && .FIRE WEATHER... VENT RATES WILL BE A MIXED-BAG OF POOR TO EXCELLENT TODAY...WITH THE NORTHWEST AND NORTHERN MOUNTAINS SHOWING THE MOST IMPROVEMENT COMPARED TO YESTERDAY. HOWEVER...VENT RATES WILL TREND DOWN OVER THE NEXT COUPLE OF DAYS AS AN ARCTIC COLD FRONT PUSHES SOUTHWEST ACROSS THE FORECAST AREA. RELATIVE HUMIDITY WILL TREND UP BEHIND THE FRONT AS TEMPERATURES TREND DOWN TO WELL BELOW NORMAL...ESPECIALLY EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE SEVERAL DAYS OF BELOW FREEZING TEMPERATURES ARE LIKELY. A WETTING EVENT LOOKS TO BE SHAPING-UP FOR LATE WEDNESDAY NIGHT ACROSS FAR WESTERN PORTIONS OF THE AREA...THEN TRANSLATING EAST ACROSS THE AREA THROUGH FRIDAY NIGHT AS AN UPPER LOW WOBBLES EASTWARD OVER THE STATE. THE 00Z MEDIUM RANGE MODEL SOLUTIONS AGREE ON THE TIMING...BUT DISAGREE ON THE POSITION OF THE UPPER LOW AT 144HRS. SO...STILL SOME UNCERTAINTY ON WHICH AREAS WILL BE FAVORED FOR WETTING PRECIPITATION...BUT MODERATE TO HIGH FORECASTER CONFIDENCE ON A DRYING/WARMING TREND BEGINNING OVER THE WEEKEND BEHIND THE DEPARTING LOW. VENT RATES WILL LIKELY BE POOR BEHIND THE DEPARTING LOW ON SATURDAY AND MAY EXTEND INTO SUNDAY BEFORE SOME IMPROVEMENT NEXT MONDAY. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ523-527>533. && 44
Hazardous weather outlook, Dec 29, 5:24 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MST MON DEC 29 2014 NMZ501>540-301230- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MST MON DEC 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ARCTIC COLD FRONT WILL DROP INTO NORTHEAST AND EAST CENTRAL NEW MEXICO THIS EVENING. THE FRONT WILL PUSH THROUGH THE CANYONS OF THE CENTRAL MOUNTAIN CHAIN AFTER MIDNIGHT. BEHIND THE FRONT...LOW CLOUDS WITH AREAS OF LIGHT SNOW WILL DEVELOP LATE TONIGHT. STRONG EAST CANYON WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG EAST CANYON WINDS WILL CONTINUE TUESDAY THROUGH WEDNESDAY MORNING INTO THE MIDDLE AND LOWER RIO GRANDE VALLEY. MEANWHILE...A POTENT UPPER LEVEL LOW WILL CROSS THE STATE LATE- DAY WEDNESDAY THROUGH FRIDAY. SIGNIFICANT SNOWFALL IS POSSIBLE OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO. TRAVEL IMPACTS FROM SNOW DURING THE NEW YEAR'S HOLIDAY ARE LIKELY. THE POTENTIAL FOR MIXED SNOW...FREEZING RAIN AND SLEET EXISTS NEW YEAR'S EVE AND NEW YEAR'S DAY OVER FAR EASTERN NEW MEXICO NEAR THE TEXAS LINE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 10:17 AM MST | Winter Weather Advisory | ABQ | 45 hr |
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.